Medicine induced vision problems

Here’s a question I’ve wanted to know the answer to for a long time.

I’ve been sitting here waiting for my sleeping pill to kick in and my eyes are starting to do that lagging thing. You know what I’m talking about? When it seems like your eyes can’t move as fast as you want them to, and the result is that everything you look at has that fuzzy, photographic motion look to it?

This happens to me whenever I take medicines that make me tired, or when I’m sick. The thing that prompts me to wonder about this is the fact that it doesn’t happen when I’m naturally tired. Anyone know what causes this?

I’ve searched the niether regions of cyberspace for the answer, but can’t find it anywhere.

It’s much more noticable when I’m suffering from an illness, especially strep throat (I’m plagued by that damn bacteria). Sometimes it’s so pronounced that I play around with it… my vision, not streptococcus. I’ll see how long it takes my vision to “catch up” with what I’m looking at. Hey, you gotta do something when you’re sick, right?

Anyways, yeah. Have any ideas?

If you’re talking about what I think you’re talking about, then I believe what you’re describing are known as “tracers,” at least to the people who frequently take hallucinogens. I believe it has something to do with the drugs slowing down the response from the optic nerve to your brain, and messing with your persistence of vision. Then again, IANA brain specialist, and may be talking completely out my ass.

Closest thing I ever had to that was when taking a muscle relaxant after an injury. Eyes have muscles, too, of course, and the relaxing of same made it real hard to function normally.